Alert archive / Pennsylvania / Flash Flood Warnings in 2005
Flash Flood Warning 22, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Jul 5, 2005, 4:42 PM EDT for Clarion County, Pennsylvania. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 5, 2005, 4:42 PM EDT (20:42 UTC)
- Expired
- Jul 5, 2005, 7:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Counties, with a storm outline in the text
County Clarion County, PA
The radar
The Pittsburgh radar (KPBZ), 102 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 5:20 PM EDT | FLASH FLOOD | 5 Sse Clarion, PA | ROUTE 66 IN LIMESTONE FLOODED |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 38 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 8.7 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 853 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 762 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KPBZ 052042
FFWPBZ
PAC031-052345-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
442 PM EDT TUE JUL 5 2005
THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CLARION COUNTY IN PENNSYLVANIA
* UNTIL 745 PM EDT
* AT 435 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAINS FROM THUNDERSTORMS. THE HARDEST HIT AREA HAS BEEN
THE LITTLE PINEY CREEK AREA JUST SOUTH OF CLARION.
<<CALL TO ACTION>>DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE
WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW
YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE
ABANDONED QUICKLY. MOVE TO HIGHER GROUND.
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...1-877-633-6772.
LAT...LON 4141 7923 4105 7925 4102 7946 4108 7965
4131 7958
$$1 follow-up statement
000
WGUS71 KPBZ 052118
FFSPBZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
515 PM EDT TUE JUL 5 2005
PAC031-052345-
CLARION PA-
515 PM EDT TUE JUL 5 2005
...A FLASH FLOOD WARNING CONTINUES UNTIL 745 PM EDT FOR CLARION
COUNTY...
AT 505 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN OVER THE WARNED
AREA...PARTICULARLY IN THE LITTLE PINEY CREEK AREA NEAR LIMESTONE.
LIMESTONE IS ABOUT 5 MILES SOUTH OF CLARION AND HAS ALREADY GOTTEN 2
INCHES OF RAIN. THIS AREA COULD GET 3 OR 4 INCHES OF RAIN BEFORE IT
ENDS. THIS COULD RESULT IN SERIOUS FLOODING ALONG LITTLE PINEY CREEK
AND PINEY CREEK NEAR LIMESTONE AND REIDSBURG.
LAT...LON 4141 7923 4105 7925 4102 7946 4108 7965
4131 7958
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 3:25 PM EDT, 1 hour 17 minutes earlier.
Area forecast discussion, Jul 5, 3:25 PM EDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 325 PM EDT TUE JUL 5 2005 .SHORT TERM (TONIGHT THROUGH WEDNESDAY)... WILL GO WITH LIKELY POPS IN THUNDERSTORMS THROUGH EARLY THIS EVENING UNTIL FRONT MOVES THROUGH...THEN TAPER BACK TO CHANCE LATE TONIGHT. WILL PLAY UP WORDING FOR HEAVY DOWNPOURS AND GUSTY WINDS THIS EVENING. FOR WEDNESDAY...WILL KEEP CHANCE POPS FOR EASTERN ZONES AND WILL GO DRY IN THE WEST AS SYSTEM SLOWLY PUSHES EASTWARD. && .LONG TERM (WEDNESDAY NIGHT THROUGH TUESDAY)... WENT CLOSE TO HPC GUIDANCE FRIDAY THROUGH TUESDAY...EXCEPT FOR ADJUSTMENTS TO POPS MAINLY FOR EASTERN HALF OF FORECAST AREA FRIDAY AND FRIDAY NIGHT AS MOISTURE FROM CINDY AFFECTS REGION. REMAINDER OF LONG TERM SHOULD BE DRY. && .AVIATION... STRONG THUNDERSTORMS CONTINUE TO DEVELOP AHEAD OF A COLD FRONT NOW PUSHING THROUGH NORTHWEST OHIO. AREAS OF MVFR CEILINGS AND MVFR VISIBILITY IN HAZE STILL REMAINING ACROSS REGION THIS AFTERNOON. CONDITIONS WILL BRIEFLY LOWER TO IFR IN SCATTERED STORMS THROUGH EARLY EVENING WHEN COLD FRONT WILL PUSH THROUGH. EXPECT CEILINGS TO LOWER TO IFR CATEGORY AT MOST TAF LOCATIONS BY AROUND 08Z WEDNESDAY AS LOW LEVEL MOISTURE PERSISTS BEHIND FRONT. CONDITIONS SHOULD IMPROVE TO MVFR BY MID WEDNESDAY MORNING. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Jul 5, 12:50 PM EDT, 3 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 1250 PM EDT TUE JUL 5 2005 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-051119- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 1250 PM EDT TUE JUL 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MAINLY ACROSS WESTERN PENNSYLVANIA THIS AFTERNOON AND EVENING. THE MAIN THREAT WILL BE FROM DAMAGING WINDS...BUT HAIL AND VERY HEAVY RAIN ARE ALSO POSSIBLE. STRONG THUNDERSTORMS WITH HEAVY RAIN AND FREQUENT CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE ACROSS EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND THROUGH THE EVENING HOURS. STAY TUNED FOR LATER STATEMENTS AND POSSIBLE ADVISORIES. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT.
In the hours before
Special weather statement, Jul 5, 1:24 PM EDT, 3 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 124 PM EDT TUE JUL 5 2005 OHZ040-051830- CARROLL OH- 124 PM EDT TUE JUL 5 2005 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTY... CARROLL... AT 116 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 14 MILES WEST OF SHERRODSVILLE... MOVING EAST AT 25 MPH. THESE STORMS WILL LIKELY CONTAIN SMALL HAIL...WINDS GUSTING TO 40 MPH...VERY HEAVY DOWNPOURS AND FREQUENT CLOUD TO GROUND LIGHTNING. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... CARROLLTON...DELLROY...MECHANICSTOWN AND SHERRODSVILLE KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Local storm report, Jul 5, 3:03 PM EDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
303 PM EDT TUE JUL 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND DMG SALEM 40.90N 80.85W
07/05/2005 COLUMBIANA OH LAW ENFORCEMENT
TREES DOWN ON VALLEY ROAD.
0245 PM TSTM WND DMG 2 NW SALEM 40.92N 80.88W
07/05/2005 COLUMBIANA OH AMATEUR RADIO
TREES DOWN.
&&
RDEMARISLocal storm report, Jul 5, 3:27 PM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
327 PM EDT TUE JUL 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND DMG BEAVER FALLS 40.76N 80.32W
07/05/2005 BEAVER PA LAW ENFORCEMENT
TREES DOWN.
0320 PM TSTM WND DMG BEAVER 40.69N 80.31W
07/05/2005 BEAVER PA AMATEUR RADIO
TREE DOWN ON CAR.
&&
RDEMARISLocal storm report, Jul 5, 3:42 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
342 PM EDT TUE JUL 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM FLASH FLOOD ROGERS 40.79N 80.63W
07/05/2005 COLUMBIANA OH AMATEUR RADIO
STREAM AND STREET FLOODING.
0330 PM FLASH FLOOD NEW WATERFORD 40.85N 80.62W
07/05/2005 COLUMBIANA OH AMATEUR RADIO
STREAM AND STREET FLOODING.
&&
TRRLocal storm report, Jul 5, 4:29 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
429 PM EDT TUE JUL 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM FLASH FLOOD SEWICKLEY 40.54N 80.18W
07/05/2005 ALLEGHENY PA EMERGENCY MNGR
OHIO RIVER BLVD CLOSED FROM EDGEWORTH TO SEWICKLEY.
0415 PM FLASH FLOOD HAMPTON TOWNSHIP 40.59N 79.96W
07/05/2005 ALLEGHENY PA EMERGENCY MNGR
PART OF RT8 CLOSED.
&&
TRRLocal storm report, Jul 5, 4:38 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
438 PM EDT TUE JUL 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG PLUM 40.50N 79.75W
07/05/2005 ALLEGHENY PA AMATEUR RADIO
TREE DOWN
&&
TRRThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 2:32 PM EDT | Flash Flood Warning | PBZ | Forest, Venango | 3 hr |
| Jul 5, 2:56 PM EDT | Severe Thunderstorm Warning | PBZ | Beaver | 64 min |
| Jul 5, 3:02 PM EDT | Severe Thunderstorm Warning | PBZ | Lawrence | 58 min |
| Jul 5, 3:34 PM EDT | Severe Thunderstorm Warning | PBZ | Butler | 56 min |
| Jul 5, 3:41 PM EDT | Flash Flood Warning | PBZ | Allegheny, Beaver | 3 hr |
| Jul 5, 4:11 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny | 64 min |
| Jul 5, 4:13 PM EDT | Severe Thunderstorm Warning | PBZ | Clarion | 62 min |
| Jul 5, 4:18 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong | 57 min |
| Jul 5, 4:33 PM EDT | Severe Thunderstorm Warning | PBZ | Westmoreland | 57 min |
| Jul 5, 5:22 PM EDT | Severe Thunderstorm Warning | PBZ | Indiana | 53 min |
| Jul 5, 5:32 PM EDT | Severe Thunderstorm Warning | PBZ | Westmoreland | 43 min |
Nearby
Flash Flood Warnings in Pennsylvania, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.